Back ache

hi everyone,im now on avastin only, experiencing pains in my back, there is a constant ache,but at the weekend i had real,sudden pain that too my breath away,this happened about three times,i have cancer and blood clots in my lungs,i am on clexane,also had six carbo/taxol. has anyone else experienced this. I see the oncologist in a weeks time. thanks everyone,Meg xx

5 Replies

  • Hi Meg, I'm sorry you're in such pain on Avastin. I too had terrible back ache but as I'm getting further away from Chemo so it's getting a lot better. I found it particularly painful to stand for any length of time at first, and my GP and I chatted about it and we decided we'd try a gentle exercise routine to strengthen those core strengths which six months on chemo had taken away.

    I've found that helps, and if I know I'm going to have a busy day, or it will involve a lot of walking or standing I take a couple of painkillers at the start of the day.

    I'm sure chemo has an afterlife and it takes several months to recover. I'm now 6 months free of chemo and it is improving.

    Hope you get other ideas to help. Back pain is really debilitating so I hope you can find a solution that works for you. xx Annie

  • I had avastin for 8 months and didn't find it too bad but I also have clots in both lungs and having fragmin for last 3 months. I get sharp stitch like pains in chest at times and sometimes a dull achey pain..I like to think it's the clots dispersing and getting rid of stuff!! I'm at clinic this week and will ask about this..paracetamol may help you always worth a try..good luck x

  • Hello Meg, I have from time to time a pain in my hip and another in my lower back. It eases and sometimes disappears when I lie down and relax. I also take paracetemol when the pain starts. I am a bit concerned that it is lung related as the first time I had it was just before going into hospital for a pleural effusion drain, but then I think it may be the chemotherapy working.

    Best wishes - Pat

  • I get sharp pain in hip thigh area from time to time but it goes as quick as it comes. For that niggly pain I use paracetamol but this has lessened now. Onocologist said it was after effects of Gemzar. I like to think too that it means the stuff is still working. If the pain is a persistent pain that painkillers dont move and if you are breathless, I would see your gp.

  • thank you all for your replies,i will ask my Doctor when i see her.I suppose you do tend to worry about pains more, not knowing what is happening.Meg xx

You may also like...